March 1, 2001
Herbal Creams May Lead toAdverse Events
EXETER, England--In the November British Journal ofDermatology (143, 5:923-9, 2000), it was found that certain herbaltreatments may cause adverse dermatological events. In a review of scientificliterature, E. Ernst from the University of Exeter found that some Chineseherbal creams have been repeatedly shown to be adulterated with corticosteroids,while particular Ayurvedic remedies can contain arsenic or mercury, both ofwhich can lead to skin lesions. Ernst concluded that the adverse effects ofherbal medicines are an important yet neglected subject in dermatology, andfurther investigation is needed. For more information, visit www.ncbi.nlm.nih.govand conduct a keyword search using PubMed.
You May Also Like
The ashwagandha root production process: Where tradition meets science – article part threeSep 21, 2023
Former FDA employees weigh in on gov’t shutdownSep 27, 2023
HerbalGram celebrates 40 years of bringing ancient herbal traditions back to life in AmericaSep 27, 2023
New science advances probiotics, milk fats and herbsSep 27, 2023